Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 19, NWS Raleigh, NC

October 27, 2010Forsyth County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 2:34 AM EDT for Forsyth County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 2:34 AM EDT (06:34 UTC)
Expired
Oct 27, 2010, 3:00 AM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 7:19 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WFUS52 KRAH 270634
TORRAH
NCC067-270700-
/O.NEW.KRAH.TO.W.0019.101027T0634Z-101027T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
234 AM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 AM EDT

* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER STANLEYVILLE...OR 5 MILES NORTH OF WINSTON-SALEM...
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN FORSYTH COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3626 8026 3626 8009 3625 8003 3617 8003
      3614 8027 3623 8028
TIME...MOT...LOC 0634Z 242DEG 43KT 3620 8018

$$

VINCENT
3 follow-up statements
509 
WWUS52 KRAH 270640
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 AM EDT WED OCT 27 2010

NCC067-270700-
/O.CON.KRAH.TO.W.0019.000000T0000Z-101027T0700Z/
FORSYTH NC-
240 AM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
NORTHEASTERN FORSYTH COUNTY...

AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTH CENTRAL
FORSYTH COUNTY...OR 6 MILES SOUTH OF WALNUT COVE...MOVING NORTHEAST
AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

THE TORNADO WILL CROSS HIGHWAY 65 IN NORTHEAST FORSYTH COUNTY...NEAR 
BELEWS CREEK...BY 245 AM.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3620 8003 3618 8021 3626 8022 3626 8009
      3625 8003
TIME...MOT...LOC 0639Z 241DEG 38KT 3622 8013

$$

VINCENT
641 
WWUS52 KRAH 270645
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT WED OCT 27 2010

NCC067-270700-
/O.CON.KRAH.TO.W.0019.000000T0000Z-101027T0700Z/
FORSYTH NC-
245 AM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
NORTHEASTERN FORSYTH COUNTY...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTHEASTERN
FORSYTH COUNTY...OR NEAR BELEWS CREEK...MOVING NORTHEAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

THE TORNADO WILL CROSS HIGHWAY 65 IN NORTHEAST FORSYTH COUNTY...NEAR 
BELEWS CREEK...BY 250 AM.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3620 8003 3619 8014 3625 8016 3626 8009
      3625 8003
TIME...MOT...LOC 0644Z 241DEG 42KT 3625 8006

$$

VINCENT
998 
WWUS52 KRAH 270653
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 AM EDT WED OCT 27 2010

NCC067-270703-
/O.EXP.KRAH.TO.W.0019.000000T0000Z-101027T0700Z/
FORSYTH NC-
253 AM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHEASTERN FORSYTH COUNTY EXPIRES AT 300
AM EDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST OF FORSYTH 
COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH NOW REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY 
MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3620 8003 3619 8014 3625 8016 3626 8009
      3625 8003
TIME...MOT...LOC 0653Z 241DEG 42KT 3630 7994

$$

VINCENT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 1:41 AM EDT, 53 minutes earlier.

Area forecast discussion, Oct 27, 1:41 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
140 AM EDT TUE OCT 26 2010

.SYNOPSIS...
UNSEASONABLY WARM... HUMID... AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL MOVE
EAST THROUGH THE AREA TONIGHT AND THURSDAY MORNING.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1030 PM TUESDAY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM FOR THE 7 WEST MOST
COUNTIES IN THE CWA...INCLUDING THE TRIAD...AS A LINE OF SHOWERS AND
THUNDERSTORMS AHEAD OF A STRONG COLD FRONT CONTINUES TO APPROACH THE
AREA. SOME SHOWERS ARE FINALLY MAKING IT INTO THE WESTERN PORTIONS
OF THE CWA...ALTHOUGH THEY HAVE WEAKENED AS THE MOVED INTO OUR CWA.
THE MAIN REASON FOR THIS TREND APPEARS TO BE SOME DRIER AIR AT THE
MID LAYERS WHICH SHOWED UP ON THE 00Z UPPER AIR ANALYSIS. THE 00Z
GSO SOUNDING WAS ONLY MOIST UP TO AROUND 850MB...WHILE THE RNK
SOUNDING WAS SATURATED UP TO NEAR 700MB. THEREFORE...MODEL
OUTPUT...WHICH CONTINUES TO SHOW THE BULK OF THE PRECIP REMAINING TO
THE WEST OF THE CWA...SEEMS TO BE REASONABLE. HOWEVER...ANY STORM
THAT IS ABLE TO SUSTAIN ITSELF WILL HAVE THE ABILITY TO PRODUCE
STRONG WINDS AND AN ISOLATED TORNADO AS THE SHEAR ACROSS THE REGION
REMAINS HIGH (LIMITING FACTOR REMAINS THE MARGINAL INSTABILITY).
ANOTHER REASON WHY WE ARE NOT EXPECTING TOO MUCH PRECIP OVERNIGHT IS
DUE TO THE FACT THAT THE ACTUAL COLD FRONT...CURRENTLY IN THE
VICINITY OF THE MOUNTAINS...IS NOT EXPECTED TO MAKE MUCH WESTWARD
PROGRESS AS THE FLOW ALOFT HAS BECOME PARALLEL TO THE BOUNDARY.
THEREFORE WILL GENERALLY MAINTAIN THE POP CONFIGURATION FROM LESS
THAN 15 PERCENT IN THE FAR EAST TO LIKELY IN THE EXTREME NORTHWEST.
MINIMUM TEMPERATURES QUITE WARM FOR LATE OCTOBER WITH MINIMUM
TEMPERATURES UPPER 60S TO LOWER 70S. INCREASED POPS OVER THE EXTREME
NORTHWEST AND OTHERWISE...GRIDS WERE UPDATED TO ACCOUNT FOR CURRENT
TRENDS.

WEDNESDAY...MODELS IN GOOD AGREEMENT IN MAINTAINING A LINE OF
CONVECTION IMMEDIATELY WEST NORTHWEST OF REGION AS SURFACE FRONT
BECOMES ROUGHLY PARALLEL TO THE MID AND UPPER LEVEL FLOW. 850 TO
700 MILLIBAR FLOW BEGINS TO BACK LATE IN THE DAY IN RESPONSE TO
NEXT SHORT WAVE ROUNDING BASE OF THE THE DEEP LOW OVER THE GREAT
LAKES. THIS MID LEVEL FEATURE WILL AID TO INITIATE/RESUME EAST
SOUTHEAST MOVEMENT OF THE LOW LEVEL BOUNDARY AND ATTENDANT BAND OF
CONVECTION LATE WED BUT MORE SO WED NIGHT.

SOUTH FLOW AHEAD OF FRONT WILL MAINTAIN VERY WARM CONDITIONS.
SINCE MINIMUM TEMPERATURES STARTING OUT AROUND 70...WILL NOT TAKE
MUCH WARMING IN SPITE OF EXTENSIVE CLOUDINESS TO EXCEED THE 80
DEGREE MARK. SINCE CLOUDS/SHOWERS EXPECTED TO BE MORE PROMINENT
NORTHWEST VERSUS SOUTHEAST WILL TREND MAXIMUM TEMPERATURE FIELD
SIMILARLY. MAXIMUM TEMPERATURES UPPER 70S NORTHWEST TO MID 80S SE.
ANY PROLONG PERIODS OF PARTIAL SUN (3 TO 4 HOURS) MAY CAUSE
MAXIMUM TEMPERATURES TO BE A COUPLE OF DEGREES WARMER. THIS
OCCURRENCE MORE PROBABLE IN THE FAR SOUTH AND EAST. MOS GUIDANCE
POPS APPEAR TOO LOW IN THE NORTHWEST CONSIDERING PROXIMITY OF LOW
LEVEL BOUNDARY. FAVOR LOW END LIKELY POPS NORTHWEST TRENDING TO
CHANCE POPS SE.

SEVERE WEATHER PROSPECTS MARGINAL THROUGH 2 PM WEDNESDAY AS BEST
INSTABILITY (SBCAPE 2000 TO 2500 J/KG AND MLCAPE 1200 TO 1600
K/KG) IN THE COASTAL PLAIN WHERE LOW LEVEL CONFLUENCE DOES NOT
INCREASE UNTIL ABOUT SUNSET. FAVORABLE LOW LEVEL HELICITY IN THE
WEST NORTHWEST WILL REQUIRE RADAR VIGILANCE FOR MOST OF THE DAY.
TIMING WISE...WHILE MODEST SEVERE WEATHER THREAT WILL EXIST IN THE
MORNING...SEVERE WEATHER THREAT INCREASES LATE WEDNESDAY AFTERNOON
AND MORE SO WITH APPROACH OF SUNSET AS WE COME UNDER THE INFLUENCE
OF APPROACHING MID LEVEL TROUGH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM TUESDAY...

FOR WEDNESDAY NIGHT/THURSDAY: EXPECT SCATTERED PREFRONTAL SHOWERS
AND STORMS OVER THE COASTAL PLAIN THROUGH MID EVENING. DEEP LAYER
UNIDIRECTIONAL SHEAR IS IMPRESSIVE BUT MODELS INDICATE RAPIDLY
WANING INSTABILITY IN THE EAST DURING THE EVENING... DOWN FROM
500 TO 1000 J/KG TO JUST A FEW HUNDRED J/KG BY MIDNIGHT. BUT GIVEN THE
STRONG WIND FIELD IN PLACE HOWEVER... THE RISK OF STRONG STRAIGHT
LINE WINDS WILL HOLD FOR A FEW HOURS INTO THE EVENING. THE BAND OF
SHOWERS AND STORMS ALONG THE FRONT SHOULD PUSH THROUGH OVERNIGHT
INTO THURSDAY MORNING... MOVING SLOWLY AS THE STEERING FLOW IS
NEARLY PARALLEL TO THE SURFACE FRONT. PROJECTED PRECIPITABLE WATER
VALUES NEAR 2 INCHES COUPLED WITH A DEEP WARM LAYER AND POTENTIAL
FOR TRAINING ECHOES WILL BRING ABOUT A RISK FOR LOCALLY HEAVY
RAINFALL TOTALS. BUT THE WEAKENING MID LEVEL JET WELL TO OUR NORTH
(OVER THE ST LAWRENCE VALLEY) AND MINIMAL DPVA AND HEIGHT FALLS
ALOFT WILL LEAD TO ONLY WEAK ASCENT... SOMEWHAT LIMITING PRECIPITATION
COVERAGE. WILL KEEP LIKELY POPS WEST THROUGH MIDNIGHT... SPREADING
EAST LATE NIGHT INTO THURSDAY MORNING. WITH BRISK WARM ADVECTION AND
BLANKETING STRATUS LIKELY... WE SHOULD SEE VERY MILD LOWS OF 63 TO 71.
THE SURFACE FRONT SHOULD SLOWLY CLEAR THE SOUTHEAST CWA THROUGH THE
MORNING WITH THE LION'S SHARE OF THE FRONTALLY FORCED
PRECIPITATION HEADING OUT AS WELL. BUT DESPITE THE DEPARTURE OF
THE DEEPER MOISTURE... SHALLOW SHOWERS REMAIN POSSIBLE IN THE EAST
THURSDAY AFTERNOON WITH MODELS INDICATING LINGERING HIGH THETA-E
IN THE LOW LEVELS. HIGHS 76 TO 82 WITH PARTIAL CLEARING BY MIDDAY
AND WITH THE BULK OF THE COLD AIR STILL HELD UP WEST OF THE
MOUNTAINS.

FOR THURSDAY NIGHT/FRIDAY: WE WILL FINALLY SEE THE AXIS OF THE MID
LEVEL TROUGH SHIFT EASTWARD THROUGH NORTH CAROLINA THURSDAY
NIGHT... PUSHED BY A VORTICITY MAXIMUM WHICH CROSSES KENTUCKY AND
MOVES ALONG THE VIRGINIA/NORTH CAROLINA BORDER BEFORE MOVING OFFSHORE
FRIDAY MORNING. THE ECMWF'S SLOWER TIMING IN PUSHING THE SURFACE
FRONT THROUGH NORTH CAROLINA AS COMPARED TO THE NAM AND ESPECIALLY
THE GFS APPEARS MORE REASONABLE AND WILL HOLD THE SLIGHT CHANCE OF
SHOWERS IN THE SOUTHEAST CWA A BIT INTO THE EVENING AND HOLD BACK
ON THE POST FRONT COOLING THURSDAY NIGHT. LOWS 39 NORTHWEST TO 48
SE WITH CLEARING SKIES. STRONG SUBSIDENCE WITH DRY HIGH PRESSURE
BUILDING IN AT THE SURFACE AND RAPIDLY RISING HEIGHTS ALOFT AS THE
TROUGH AXIS MOVES OUT WILL LEAD TO CONSIDERABLE SUNSHINE AND
STABLE AIR. A DRY ADIABATIC LOW LEVEL LAPSE RATE WITHIN A SHALLOW
MIXED LAYER YIELDS HIGHS OF 60 TO 68. -GIH

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE CHILLY SURFACE RIDGE
SHIFTS OVERHEAD WITH WINDS GOING CALM AND ONLY HIGH VERY THIN CLOUDS
AT BEST... A GOOD SETUP FOR RADIATIONAL COOLING. GIVEN THE
YUKON SOURCE CHARACTER OF THIS INCOMING AIR MASS... THIS SHOULD
BE THE COLDEST NIGHT IN THIS STRETCH... AND EXPECT LOWS OF 33 TO
40 WITH THE COOLER READINGS IN THE OUTLYING RURAL AREAS AND
TRADITIONALLY COOLER SPOTS. SCATTERED FROST IS A GOOD BET IN THESE
LOCATIONS. THE SURFACE RIDGE DROPS TO OUR SOUTH SATURDAY... TO
COVER THE GULF COAST STATES ACROSS GEORGIA/SOUTH CAROLINA...
WHILE A BUILDING MID LEVEL ANTICYCLONE OVER THE GULF PRODUCES
RISING HEIGHTS OVER THE SOUTHEAST. THE RETURN SOUTHWEST FLOW AND
ABUNDANT SUNSHINE WILL ALLOW TEMPERATURES TO RECOVER BACK UP TO 66
TO 70. LOWS SATURDAY NIGHT 38 TO 44 WITH CLEAR SKIES.

FOR SUNDAY THROUGH TUESDAY: FORECAST BECOMES INCREASINGLY COMPLEX.
WE START NEXT WEEK WITH A FAIRLY ZONAL FLOW THROUGH THE
CENTRAL/SOUTHERN UNITED STATES WITH THE BROAD RIDGE CENTERED OVER
THE GULF AND VERY STRONG FLOW ALOFT OVER THE CENTRAL/EASTERN
PACIFIC... WHICH BRINGS A SUCCESSION OF SHORTWAVES INTO THE WEST
COAST. WHAT THESE WAVES DO AFTER THEY CROSS THE ROCKIES NOT WELL
AGREED UPON BY THE MODELS. THE GFS TAKES ONE MINOR WAVE AND...
WITH INJECTION OF NORTHERN STREAM ENERGY FROM THE EASTERN CANADA
VORTEX... IT AMPLIFIES A TROUGH OVER THE INTERIOR EASTERN US WITH
RIDGING OVER THE WEST BY TUESDAY. THE ECMWF BY CONTRAST DROPS THIS
SAME WAVE FARTHER SOUTH THROUGH THE FOUR CORNERS REGION AND
AMPLIFIES IT INTO A CLOSED LOW OVER TEXAS WITH RIDGING NOSING
INTO CALIFORNIA/NEVADA AND OVER THE SOUTHEAST/FLORIDA. BOTH DO
ALLOW THE EASTERN CANADA VORTEX TO DEEPEN ENOUGH TO PUSH A
BACKDOOR FRONT DOWN THROUGH NORTH CAROLINA... THE GFS EARLY MONDAY
AND THE ECMWF NOT UNTIL EARLY TUESDAY. MOISTURE WILL STEADILY
INCREASE WITH THE SOUTHWEST FLOW... ALTHOUGH THE SOURCE REGION
WILL BE INITIALLY DRY ENOUGH TO LIMIT PRECIPITATION ALONG THIS
BACKDOOR FRONT. WILL BRING IN JUST A SLIGHT CHANCE POP FOR MONDAY
NIGHT INTO TUESDAY. LOW LEVEL THICKNESSES HEAD BACK UP INTO NORMAL
TERRITORY... AND WILL HOLD TEMPERATURES CLOSE TO SEASONAL NORMALS
(LOWS IN THE LOWER 40S AND HIGHS IN THE MID 60S)... ALTHOUGH IF
AND WHEN THE BACK DOOR FRONT COMES THROUGH... TEMPERATURES MAY BE
ABOUT A CATEGORY LOWER ON TUESDAY. -GIH

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 140 AM TODAY...

LINES OF SHOWERS AND STORMS WILL AFFECT THE KGSO/KINT AREAS THROUGH
DAYBREAK WITH HEAVY RAIN... GUSTY WINDS... LOW CIGS AND VSBYS. IFR
CIGS WITH STRATUS WILL LINGER THROUGH MID MORNING IN MOST AREAS.
GUSTY SOUTH WINDS 10-20KT WILL INCREASE TO BETWEEN 15-25KT WITH
GUSTS TO 35KT THIS AFTERNOON AS CIGS BREAK OUT AND INCREASE TO IFR.

A LINE OF SHOWERS AND STORMS IS EXPECTED TO AFFECT THE KGSO/KINT
REGIONS AGAIN LATER THIS AFTERNOON AND EVENING... AND PROGRESS INTO
THE KRDU/KRWI THEN KFAY AREAS BETWEEN 02Z-06Z... FINALLY EXITING
THESE AREAS TOWARD 12Z.

WINDS WILL BECOME WESTERLY THURSDAY BEHIND THE COLD FRONT AT
10-25KT. CIGS WILL BECOME VFR AND VSBYS UNLIMITED.

VFR CIGS/VSBYS EXPECTED FRI-MON.
&&

.CLIMATE...
THE FOLLOWING ARE RECORD DAILY HIGHS AND HIGH MINIMUM TEMPERATURES AT
RDU AND GSO FOR TODAY THROUGH THURSDAY.

FOR RDU:
10/27 - RECORD HIGH 82 (1991), RECORD HIGH MIN 61 (1977)
THU 10/28 - RECORD HIGH 82 (1984)

FOR GSO:
WED 10/27 - RECORD HIGH 87 (1939), RECORD HIGH MIN 66 (1939)
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...KRR/WSS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BADGETT
Hazardous weather outlook, Oct 26, 7:37 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT TUE OCT 26 2010

NCZ008>011-024>028-040>043-074>078-083>086-088-089-272345-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
737 PM EDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF A STRONG COLD FRONT LATE
TONIGHT...MAINLY ALONG AND WEST OF HIGHWAY 1.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ALONG
AND AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY EAST THROUGH THE
AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BECOME
STRONG TO SEVERE WEDNESDAY AFTERNOON AND NIGHT... WITH A PRIMARY
THREAT OF DAMAGING WINDS.

BEHIND THE COLD FRONT... A CHILLY AIR MASS WILL BRING TEMPERATURES
DOWN INTO THE 30S OVER CENTRAL NORTH CAROLINA FRIDAY NIGHT... AND
SCATTERED FROST IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>023-038-039-073-272345-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
737 PM EDT TUE OCT 26 2010

...TORNADO WATCH 729 IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY
DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH
CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR
TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER
RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR
LIFE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ALONG
AND AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY EAST THROUGH THE
AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BECOME
STRONG TO SEVERE WEDNESDAY AFTERNOON AND NIGHT... WITH A PRIMARY
THREAT OF DAMAGING WINDS.

BEHIND THE COLD FRONT... A CHILLY AIR MASS WILL BRING TEMPERATURES
DOWN INTO THE 30S OVER CENTRAL NORTH CAROLINA FRIDAY NIGHT... AND
SCATTERED FROST IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

KRR

In the hours before

Special weather statement, Oct 26, 10:32 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT TUE OCT 26 2010

NCZ021-022-038-039-270345-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
1032 PM EDT TUE OCT 26 2010

...A BAND OF SHOWERS WILL MOVE ACROSS FORSYTH...GUILFORD...DAVIDSON
AND RANDOLPH COUNTIES THROUGH 1145 PM EDT...

AT 1028 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS MOVING INTO FORSYTH AND DAVIDSON COUNTIES
THAT WERE MOVING NORTHEAST AT 30 TO 35 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...WINSTON SALEM...
LINWOOD...LAKE TOWNSEND...THOMASVILLE...HIGH POINT GREENSBORO...
TRINITY...GORDONTOWN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3583 8046 3584 8040 3589 8041 3590 8037
      3596 8038 3603 8046 3626 8046 3624 7954
      3552 7955 3551 8019 3557 8022 3569 8033
      3571 8033 3571 8038 3574 8046
TIME...MOT...LOC 0228Z 261DEG 26KT 3641 7959 3548 8075

KRR
Special weather statement, Oct 27, 1:05 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 AM EDT WED OCT 27 2010

NCZ022-270530-
GUILFORD-
105 AM EDT WED OCT 27 2010

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH
130 AM EDT...

AT 102 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 8 MILES SOUTHWEST OF HIGH POINT...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE...HIGH POINT...JAMESTOWN...
GREENSBORO...AND LAKE TOWNSEND.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

WEAK ROTATION HAS BEEN DETECTED AT TIMES WITH A FEW OF THESE
THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

&&

LAT...LON 3624 7966 3613 7956 3591 7996 3592 8004
      3611 8003 3625 7981
TIME...MOT...LOC 0502Z 234DEG 41KT 3596 8007

VINCENT
Special weather statement, Oct 27, 1:27 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT WED OCT 27 2010

NCZ021-022-270600-
FORSYTH-GUILFORD-
127 AM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND GUILFORD
COUNTIES THROUGH 200 AM EDT...

AT 126 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALKERTOWN...OR ABOUT 7 MILES NORTHEAST OF WINSTON-SALEM...MOVING
EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOKESDALE...
SUMMERFIELD...LAKE TOWNSEND...MONTICELLO.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS. ADDITIONALLY...SOME OF THESE THUNDERSTORMS CONTINUE
TO SHOW SIGNS OF WEAK ROTATION. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 3 AM.

&&

LAT...LON 3626 8009 3625 8008 3624 7955 3624 7953
      3619 7954 3605 8017 3622 8023
TIME...MOT...LOC 0526Z 253DEG 45KT 3616 8008

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:32 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph73 min
Oct 26, 11:40 PM EDTTornado WarningRAHForsyth50 min
Oct 27, 12:21 AM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 1:05 AM EDTSpecial Weather StatementRAHGuilford25 min
Oct 27, 1:27 AM EDTSpecial Weather StatementRAHGuilford33 min
Oct 27, 3:21 AM EDTFlash Flood WarningRAHForsyth3 hr
Oct 27, 1:45 PM EDTSpecial Weather StatementRAHForsyth60 min
Oct 27, 1:48 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Oct 27, 1:53 PM EDTTornado WarningRAHForsyth52 min
Oct 27, 2:17 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 2:27 PM EDTTornado WarningRAHGuilford63 min
Oct 27, 2:34 PM EDTFlash Flood WarningRAHForsyth4 hr
Oct 27, 2:44 PM EDTSevere Thunderstorm WarningRAHForsyth16 min
Oct 27, 3:19 PM EDTSpecial Weather StatementRAHDavidson71 min
Oct 27, 3:36 PM EDTSpecial Weather StatementRAHPerson39 min
Oct 27, 3:37 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Oct 27, 3:52 PM EDTTornado WarningRAHPerson44 min
Oct 27, 4:17 PM EDTSpecial Weather StatementRAHGuilford58 min
Oct 27, 4:20 PM EDTTornado WarningRAHGranville34 min
Oct 27, 4:46 PM EDTSevere Thunderstorm WarningRAHVance27 min
Oct 27, 4:52 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
Oct 27, 5:10 PM EDTSpecial Weather StatementRAHWarren65 min
Oct 27, 5:15 PM EDTSevere Thunderstorm WarningRAHWarren36 min
Oct 27, 5:21 PM EDTAreal Flood AdvisoryRAHPerson2 hr
Oct 27, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person42 min
Oct 27, 5:33 PM EDTTornado WarningRAHDurham, Orange, Person42 min
Oct 27, 6:00 PM EDTTornado WarningRAHGranville, Person, Vance60 min
Oct 27, 6:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Oct 27, 6:54 PM EDTTornado WarningRAHVance, Warren32 min
Oct 27, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.